| Model Number |
24703 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 2.0mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured and so insufflation was not possible.The procedure was completed with another of same device.No patient complications were reported.
Event or Problem Description
It was reported that balloon rupture occurred.A 2.0mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured and so insufflation was not possible.The procedure was completed with another of same device.No patient complications were reported.It was further reported that the approximately 40% stenosed target lesion was located in the moderately tortuous and mildly calcified vessel.On the first balloon inflation, the contrast "escaped".The balloon was inflated a second time at 12 atmospheres for 20 seconds which the contrast did not completely fill the balloon.The device was removed and tested outside the patient and the hole in the balloon was noted.The patient's status post procedure was stable.
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a leak on the manifold from one of the two adhesive injection ports.Inspection of the remainder of the device presented no other damage or irregularities.
Event or Problem Description